Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 9, NWS Riverton, WY

July 19, 2007Johnson County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 19, 2007, 9:26 PM MDT for Johnson County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2007, 9:26 PM MDT (03:26 UTC)
Expired
Jul 20, 2007, 12:00 AM MDT
In force
3 hr
Issued by
NWS Riverton, WY
Area
Whole counties

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
3682 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 200327
FFWRIW
WYC019-200600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
926 PM MDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 1200 AM MDT

* AT 925 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
  FLASH FLOODING CONTINUES ALONG STATE HIGHWAY 191 BETWEEN KAYCEE
  AND MAYOWORTH. PORTIONS OF HIGHWAY 191 HAVE WATER FLOWING ABOVE
  AND IN SOME CASES UNDER THE ROAD. ONE LANE OF THE HIGHWAY HAS
  BEEN CLOSED DUE TO THE HIGH WATER ASSOCIATED WITH THE RISING NORTH
  FORK POWDER RIVER. FIVE TO SEVEN INCHES OF RAIN COUPLED WITH
  SEVERAL INCHES OF HAIL FELL IN THIS AREA BETWEEN 600 PM AND 800 PM
  TONIGHT.

* OTHER LOCATIONS IN THE WARNING INCLUDE AREAS BETWEEN STATE HIGHWAY
  191 AND INTERSTATE 25...ESPECIALLY THOSE LOW AREAS NEAR THE NORTH
  FORK POWDER RIVER. PASS CREEK...PASS CREEK RESERVOIR...AND
  PRIVATE AND COUNTY ROADS NORTHWEST OF KAYCEE WILL ALSO BE
  SUSCEPTIBLE TO FLASH FLOODING.  

NO RAINFALL IS EXPECTED IN THE WARNED AREA. HOWEVER...FLOOD WATERS 
WILL CONTINUE TO RISE THROUGH 1100 PM BEFORE BEGINNING TO RECEDE. 
THIS WARNING EXTENDS THE FLASH FLOOD WARNING THAT WAS PREVIOUSLY IN 
EFFECT UNTIL 930 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. DO NOT DRIVE VEHICLES ACROSS AREAS 
WHERE WATER COVERS THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE 
THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707

$$

JONES
2 follow-up statements
000 
WGUS75 KRIW 200452
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1043 PM MDT THU JUL 19 2007

WYC019-200600-
JOHNSON WY-
1043 PM MDT THU JUL 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
SOUTHWESTERN JOHNSON COUNTY...

AT 1040 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO 
INDICATE ONGOING FLOODING ALONG STATE HIGHWAY 191 BETWEEN KAYCEE   
AND MAYOWORTH. PORTIONS OF HIGHWAY 191 HAVE WATER FLOWING ABOVE   
AND IN SOME CASES UNDER THE ROAD. ONE LANE OF THE HIGHWAY HAS BEEN 
CLOSED DUE TO THE HIGH WATER ASSOCIATED WITH THE RISING NORTH FORK 
POWDER RIVER. FIVE TO SEVEN INCHES OF RAIN FELL IN THIS AREA BETWEEN 
600 PM AND 800 PM TONIGHT.

OTHER LOCATIONS IN THE WARNING INCLUDE AREAS BETWEEN STATE HIGHWAY   
191 AND INTERSTATE 25...ESPECIALLY THOSE LOW AREAS NEAR THE NORTH   
FORK POWDER RIVER. PASS CREEK...PASS CREEK RESERVOIR...AND PRIVATE 
AND COUNTY ROADS NORTHWEST OF KAYCEE WILL ALSO BE SUSCEPTIBLE TO 
FLASH FLOODING.  

ALTHOUGH NO SIGNIFICANT RAINFALL IS EXPECTED IN THE WARNED AREA FOR 
THE REMAINDER OF THE NIGHT...FLOOD WATERS ARE EXPECTED TO CREST OVER 
THE NEXT HOUR...BEFORE BEGINNING TO RECEDE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707

$$

MURRELL
000 
WGUS75 KRIW 200606
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1200 AM MDT FRI JUL 20 2007

WYC019-200610-
JOHNSON WY-
1200 AM MDT FRI JUL 20 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN JOHNSON
COUNTY...

LAW ENFORCEMENT OFFICIALS REPORT THE NORTH FORK POWDER RIVER IS 
RECEDING...WEST OF INTERSTATE 25...ALONG HIGHWAY 191 BETWEEN KAYCEE 
AND MAYOWORTH.  HOWEVER...LAW ENFORCEMENT OFFICIALS REPORTS THAT THE 
NORTH FORK POWDER RIVER CONTINUES TO BE OUT OF ITS BANKS FROM 
INTERSTATE 25...EAST TO HIGHWAY 192...BUT IS ONLY AFFECTING LOW 
LYING AREAS AT THIS TIME.  THEREFORE...THE WARNING WILL BE ALLOWED 
TO EXPIRE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4350 10710 4350 10634 4411 10639 4408 10707

$$

MURRELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:20 PM MDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jul 19, 3:20 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT THU JUL 19 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER
THE AREA WITH MONSOON MOISTURE OVER THE AREA.  THE MOISTURE
IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE
OVER THE NORTHWEST.  AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST
COVERAGE OVER THE MOUNTAINOUS AREAS.  LITTLE CHANGE IN TEMPERATES
AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY.  SHORT TERM
MODELS REMAIN IN GOOD AGREEMENT WITH STAGNANT WEATHER PATTERN.
OVERALL SHORT TERM FORECAST SIGNIFICANT WEATHER WILL BE SMALL
SCALE LOCAL CONVECTION. LOCAL HEAVY RAINS WILL REMAIN A THREAT IN
AND NEAR THE MOUNTAINS WITH SLOW MOVING TO NEAR STATIONARY
THUNDERSTORMS.

.LONG TERM...SUNDAY THROUGH THURSDAY
MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH
THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE
GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN
HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST
AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO
THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH
MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR
FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE
PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH
THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL
CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND
CONTINUES AGAIN TONIGHT.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE TONIGHT AND FRIDAY. THE BEST
COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST
CENTRAL WYOMING THIS EVENING AFFECTING CPR AND WRL ROUTES WITH
POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE
STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH
ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND
SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS.

&&

.FIRE WEATHER...
HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER
THE AREA WITH MONSOON MOISTURE OVER THE AREA.  THE MOISTURE
IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE
OVER THE NORTHWEST.  AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST
COVERAGE OVER THE MOUNTAINOUS AREAS.  LITTLE CHANGE IN TEMPERATES
AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...C.BAKER
LONG TERM...SKRBAC
AVIATION...SMITH
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 19, 4:45 PM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
445 PM MDT THU JUL 19 2007

WYZ001>020-022>030-201300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
445 PM MDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
ABUNDANT MOISTURE IS IN PLACE ACROSS JOHNSON AND NATRONA COUNTIES
WHICH WILL AID PRODUCTION OF HEAVY RAIN PRODUCING THUNDERSTORMS INTO
THE EVENING. ATMOSPHERIC INSTABILITY HAS INCREASED DURING THE HEAT
OF THE DAY AND THIS IS ALSO HELPING TO FUEL THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL. OTHER SHOWERS AND THUNDERSTORMS WILL
OCCUR ALONG AND EAST OF THE CONTINENTAL DIVIDE THROUGH THE EVENING
HOURS WITH BRIEF HEAVY RAIN AND LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
ACROSS THE AREA AS UPPER LEVEL HIGH PRESSURE CONTINUES OVER THE
NORTHERN ROCKIES THROUGH THE WEEKEND.

ADDITIONALLY...HIGH TEMPERATURES THIS WEEKEND WILL BE ABOUT 10 TO 12
DEGREES ABOVE NORMAL...PUSHING VALUES OVER 100 DEGREES IN THE BASINS
EAST OF THE DIVIDE.

THE CHANCE OF THUNDERSTORMS WILL BE ON THE INCREASE EARLY NEXT WEEK
AS A FLOW OF MONSOONAL MOISTURE MOVES UP FROM THE SOUTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS IN JOHNSON AND NATRONA COUNTIES ARE ASKED TO REPORT ANY
FLASH FLOODING AND HAIL TO THE NATIONAL WEATHER SERVICE AT
1-800-211-1448. MEASURABLE RAINFALL AND WIND GUST REPORTS OF OVER 45
MPH ARE ALSO HELPFUL. THANK YOU.

TRIW

In the hours before

Special weather statement, Jul 19, 5:58 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
558 PM MDT THU JUL 19 2007

WYZ009>011-019-020-022-200115-
BIGHORN MOUNTAINS SOUTHEAST-CASPER MOUNTAIN-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-
558 PM MDT THU JUL 19 2007

...TORNADO WARNING FOR CENTRAL JOHNSON COUNTY UNTIL 630 PM...

...FLASH FLOOD WARNING FOR NORTHERN JOHNSON COUNTY UNTIL 630 PM...

...SEVERE THUNDERSTORM WARNING FOR CENTRAL NATRONA COUNTY UNTIL 630
PM...

NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND HAIL HAVE BEEN
OCCURRING ACROSS MUCH OF NATRONA AND JOHNSON COUNTIES AND SHOULD
CONTINUE IN MUCH OF THESE AREAS THROUGH AT LEAST 630 PM. IN
ADDITION...A NEW AREA OF THUNDERSTORM DEVELOPMENT HAS BEEN TRACKING
NORTHEAST INTO SOUTHWEST NATRONA COUNTY. LARGE HAIL MAY OCCUR ACROSS
CENTRAL NATRONA COUNTY THROUGH 630 PM AND MAY ALSO OCCUR IN CENTRAL
JOHNSON COUNTY THROUGH 630 PM AS WELL. IN ADDITION...AN ISOLATED
TORNADO COULD OCCUR IN CENTRAL JOHNSON COUNTY THROUGH 630 PM.

FLOODING HAS BEEN OCCURRING ALONG AT LEAST 5 LOCATIONS ALONG POISON
SPIDER ROAD ON THE WEST SIDE OF CASPER WHERE THE HEAVIEST RAIN AND
HAIL HAS OCCURRED IN THE CASPER AREA. RIGHT NOW THE HEAVIEST RAIN
OVER THE CASPER AREA HAS BEGUN TO DISSIPATE.

HEAVY RAIN AND HAIL HAS OCCURRED ACROSS MUCH OF NORTHERN JOHNSON
COUNTY WHERE ENOUGH HAIL HAS FALLEN ALONG HIGHWAY 16 WHERE PLOWS
HAD TO CLEAR HAIL AWAY FROM THE ROADWAY. CREEKS AND STREAMS FLOWING
OFF THE EAST SLOPES OF THE NORTHERN BIG HORN MOUNTAINS...INCLUDING
THE CLEAR CREEK WILL BE CARRYING WATER DOWNSTREAM TOWARD THE ADJACENT
LOWER ELEVATIONS OF JOHNSON COUNTY.

GOLF BALL SIZE HAIL OCCURRED IN POWDER RIVER AT 530 PM. THE THREAT
FOR LARGE HAIL WILL DISSIPATE IN THIS AREA BY 630 PM.

ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED FOR MUCH OF THE REST OF
THIS EVENING AS THE AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS AND WARNINGS.

LIPSON
Local storm report, Jul 19, 6:49 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
649 PM MDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             22 W BUFFALO            44.34N 107.16W
07/19/2007  E0.88 INCH       JOHNSON            WY   PUBLIC

0349 PM     HAIL             22 W BUFFALO            44.34N 107.16W
07/19/2007  E1.00 INCH       JOHNSON            WY   PUBLIC

0529 PM     HAIL             POWDER RIVER            43.03N 106.98W
07/19/2007  E1.75 INCH       NATRONA            WY   TRAINED SPOTTER

0530 PM     HAIL             26 SSW BUFFALO          43.99N 106.92W
07/19/2007  E0.75 INCH       JOHNSON            WY   TRAINED SPOTTER

0535 PM     FLASH FLOOD      5 W CASPER              42.83N 106.43W
07/19/2007                   NATRONA            WY   EMERGENCY MNGR

            4 TO 5 AREAS ALONG POISON SPIDER ROAD EXPERIENCED
            FLOODING.

0535 PM     FLASH FLOOD      4 W MILLS               42.85N 106.46W
07/19/2007                   NATRONA            WY   TRAINED SPOTTER

            SEVERAL AREAS ALONG POISON SPIDER ROAD EXPERIENCED
            FLOODING. THE WATER ON THE ROAD WAS ONE FOOT DEEP.

0547 PM     HAIL             10 N KAYCEE             43.85N 106.64W
07/19/2007  E0.88 INCH       JOHNSON            WY   TRAINED SPOTTER

0621 PM     HAIL             8 NW KAYCEE             43.79N 106.75W
07/19/2007  E1.75 INCH       JOHNSON            WY   TRAINED SPOTTER

&&

DLIPSON
Local storm report, Jul 19, 7:19 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
719 PM MDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      8 NW KAYCEE             43.79N 106.75W
07/19/2007                   JOHNSON            WY   TRAINED SPOTTER

            NORTH FORK POWDER RIVER IS OUT OF ITS BANKS ALONG STATE
            HWY 191 ABOUT 8 MILES NORTHWEST OF KAYCEE.

&&

21
Local storm report, Jul 19, 7:39 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
739 PM MDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             POWDER RIVER            43.03N 106.98W
07/19/2007  M1.75 INCH       NATRONA            WY   PUBLIC

            GOLF BALL SIZE HAIL FELL FOR 10 TO 15 MINUTES.

&&

21
Local storm report, Jul 19, 7:44 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
744 PM MDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      8 NW KAYCEE             43.79N 106.75W
07/19/2007                   JOHNSON            WY   TRAINED SPOTTER

            5 INCHES OF RAIN FELL IN ABOUT AN HOUR AND A HALF.

&&

21
Special weather statement, Jul 19, 8:40 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
840 PM MDT THU JUL 19 2007

WYZ004>006-200345-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
840 PM MDT THU JUL 19 2007

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WASHAKIE AND SOUTHERN
BIG HORN COUNTIES...

A STRONG THUNDERSTORM ABOUT 15 MILES WEST OF WORLAND...WILL MOVE
EAST NORTHEAST...AND AFFECT AREAS BETWEEN GREYBULL AND WORLAND...
INCLUDING AREAS NEAR MANDERSON AND BASIN THROUGH 945 PM.  THIS
STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...CONTINUOUS
LIGHTNING...SMALL HAIL...AND VERY HEAVY RAINFALL...WITH ISOLATED
AMOUNTS NEAR ONE INCH...WHICH COULD ALLOW FOR SOME FLOODING IN LOW
LYING OR POOR DRAINAGE AREAS.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:27 PM MDTFlash Flood WarningRIWJohnson3 hr
Jul 19, 6:27 PM MDTTornado WarningRIWJohnson55 min
Jul 19, 8:06 PM MDTFlash Flood WarningRIWNatrona3 hr

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.